Lightning, Lincoln
- When
- May 19, 9:00 PM PST
- Where
- Lincoln County, Davenport
- Property damage
- $3,000
- Reported by
- NEWSPAPER
- Coordinates
- 47.576, -118.419 (the zone’s center; the record gives no point)
More than 2,500 customers lost power in Davenport after lightning struck a main substation. Property damage from this event is estimated at $3,000.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
More than 2,500 customers lost power in Davenport after lightning struck a main substation. Property damage from this event is estimated at $3,000.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at May 19, 7:52 PM PST, 1 hour 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 852 PM PDT FRI MAY 19 2006 .SYNOPSIS...BIG CHANGES ARE IN STORE FOR THE WEATHER THE NEXT SEVERAL DAYS. A THREAT OF SHOWERS AND THUNDERSTORMS CONTINUES OVERNIGHT. THIS WILL BEGIN THE SHIFT TO COOLER TEMPERATURES OVER THE WEEKEND. AN INCREASED THREAT OF SHOWERS AND THUNDERSTORMS IS EXPECTED AGAIN ON SATURDAY AND MONDAY. && .DISCUSSION... UPDATED THE FORECAST TO CANCEL THE SEVERE TTHUNDERSTORMWATCH #364 FOR THE SRN THIRD OF THE FORECAST AREA. EXPERIENCED A FEW INTENSE CELLS EARLY THIS EVENING...BUT WITH THE SETTING SUN THE BULK OF THE ACTIVITY HAS DIMINISHED. RADAR SHOWS A BAND OF NUMEROUS SHOWERS LIFTING ACROSS ERN WA WITH EMBEDDED THUNDERSTORMS MOVING INTO THE NE WA MTS. THE MAIN WEATHER THREAT FOR THE REST OF THE EVENING WILL GUSTY OUTFLOWS WITH SPEEDS OF 30-35 MPH FOLLOWED BY LOCALLY HEAVY DOWNPOURS WITH THE STRONGER CELLS. EXPECT THIS BAND OF SHOWER TO LIFT TO THE NRN TIER ZONES AFTER MIDNIGHT...WHILE ANOTHER BAND OF SHOWERS CREEPS INTO THE BASIN. OVERALL...THE THUNDER THREAT SHOULD DECREASE OVERNIGHT AS THE PCPN BEGINS TO STRATIFY. RFOX. && .AVIATION...NRMS SHOWERS AND ISOLD THUNDERSTORMS WILL DECREASE IN INTENSITY AND AEREAL COVERAGE OVERNIGHT. WIDESPREAD VFR CEILING SHOWERS WILL CROSS THE REGION FROM SOUTH TO NORTH BETWEEN 12Z AND 18Z. AFTER 18Z MAINLY VFR CONDITIONS ARE EXPECTED WITH SCATTERED SHOWERS ADN ISOLATED THUNDERSTORMS... CONCENTRATED ACROSS THE NORTHEASTERN MOUNTAINS AND IDAHO PANHANDLE. /MJF/RFOX && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 56 76 53 78 50 79 / 60 60 20 20 20 40 COEUR DALENE 53 76 49 77 47 78 / 60 60 20 20 20 40 PULLMAN 54 74 50 75 47 75 / 60 50 30 30 20 40 LEWISTON 58 78 54 81 52 80 / 40 50 30 20 20 40 COLVILLE 50 77 47 77 44 80 / 60 60 30 20 20 40 SANDPOINT 49 73 46 73 45 78 / 50 60 30 20 20 50 KELLOGG 52 76 45 76 45 78 / 60 60 30 30 20 50 MOSES LAKE 58 81 54 80 50 80 / 60 40 20 20 20 30 WENATCHEE 60 79 55 79 52 78 / 60 60 20 20 20 30 OMAK 56 79 51 80 47 78 / 60 60 30 20 20 30 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...FLOOD WATCHES FOR BOUNDARY COUNTY... WA...FLOOD WARNINGS AND WATCHES FOR CHELAN AND OKANOGAN COUNTIES... &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 859 PM PDT FRI MAY 19 2006 IDZ002>004-026-027-WAZ031>037-044-210400- COEUR DALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS- LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- SPOKANE AREA-NORTHEAST MOUNTAINS-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN... MOSCOW...ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE... MULLAN...LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER... ANATONE...PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA... OTHELLO...QUINCY...RITZVILLE...COULEE DAM...ODESSA... ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE... COLVILLE...DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS... WATERVILLE...MANSFIELD 859 PM PDT FRI MAY 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TONIGHT NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL GRADUALLY DECREASE OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ADDITIONAL ROUNDS OF POSSIBLY STRONG THUNDERSTORMS ARE POSSIBLE ON FROM SATURDAY THROUGH MONDAY AS MORE DISTURBANCES MOVE IN FROM THE SOUTHWEST. IDZ001-WAZ038-041>043-210400- NORTHERN PANHANDLE-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...REPUBLIC...INCHELIUM...WENATCHEE...LEAVENWORTH... MAZAMA...TWISP...WINTHROP...OMAK...OKANOGAN...BREWSTER... BRIDGEPORT...OROVILLE 859 PM PDT FRI MAY 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO AND NORTH CENTRAL WASHINGTON. .DAY ONE...TONIGHT UNSEASONABLY WARM WEATHER WILL CONTINUE. THIS WARMING WILL BRING MORE SNOW MELT TO THE MOUNTAINS. AS A RESULT VARIOUS FLOOD STATEMENTS...WATCHES AND WARNINGS HAVE BEEN ISSUED. PLEASE SEE APPROPRIATE PRODUCTS FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE POTENTIAL EXISTS FOR HEAVY RAIN AND ISOLATED THUNDERSTORMS THROUGH MONDAY AS VARIOUS UPPER LEVEL DISTURBANCES MOVE IN FROM THE SOUTHWEST.
The Spokane radar (KOTX), 61 km away, was scanning. The volume nearest the first event began at 04:58 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2006Every state in 2006This day in weather historyWarnings in Washington, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509179.